Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Sufficient conditions for a strong relative minimum in an optimal control problem

  • 50 Accesses

  • 2 Citations

Abstract

In this paper, on the basis of Young's method (Ref. 1), sufficient conditions for a strong relative minimum in an optimal control problem are given. Young's method generalizes geodesic coverings and the simplest Hilbert integral from the standard variational calculus. This paper carries Young's method over to nonparametric problems.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Young, L. C.,Lectures on the Calculus of Variations and Optimal Control Theory, Saunders, Philadelphia, Pennsylvania, 1969.

  2. 2.

    Mayne, D. Q.,Sufficient Conditions for a Control to Be a Strong Minimum, Journal of Optimization Theory and Applications, Vol. 21, No. 3, pp. 339–351, 1977.

  3. 3.

    Clarke, F. H.,The Maximum Principle under Minimal Hypotheses, SIAM Journal of Control and Optimization, Vol. 14, No. 6, pp. 1078–1091, 1976.

  4. 4.

    Fleming, W. H., andRishel, R. W.,Deterministic and Stochastic Optimal Control, Springer-Verlag, New York, New York, 1975.

  5. 5.

    Clarke, F. H., andVinter, R. B.,Local Optimality Conditions and Lipschitzian Solutions to the Hamilton-Jacobi Equation, SIAM Journal of Control and Optimization, Vol. 21, No. 6, pp. 856–870, 1983.

  6. 6.

    Cesari, L.,Optimization Theory and Applications, Springer-Verlag, New York, New York, 1983.

  7. 7.

    Kreindler, E., andNeumann, F.,Global Optimality of Extremals: An Example, Journal of Optimization Theory and Applications, Vol. 36, No. 4, pp. 521–534, 1982.

  8. 8.

    Vinter, R. B.,New Global Optimality Conditions in Optimal Control Theory, SIAM Journal of Control and Optimization, Vol. 21, No. 2, pp. 235–245, 1983.

  9. 9.

    Gonzales, M. R.,Sur l'Existence d'une Solution Maximale de l'Equation de Hamilton-Jacobi, Comptes Rendus de l'Académie des Sciences, Vol. 282, pp. 1287–1290, 1976.

Download references

Author information

Additional information

Communicated by D. Q. Mayne

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Nowakowski, A. Sufficient conditions for a strong relative minimum in an optimal control problem. J Optim Theory Appl 50, 129–147 (1986). https://doi.org/10.1007/BF00938481

Download citation

Key Words

  • Optimal control theory
  • sufficient conditions
  • Hilbert integral
  • geodesic coverings